Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 25, 2018, 5:05 PM MDT. It took effect at Sep 25, 2018, 9:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2018, 5:05 PM MDT (23:05 UTC)
- In effect from
- Sep 25, 2018, 9:00 PM MDT
- Expired
- Sep 26, 2018, 2:38 AM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
693 WWUS75 KABQ 252305 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 505 PM MDT Tue Sep 25 2018 ...STRONG EAST CANYON WIND TONIGHT... .A gusty backdoor front will surge through the gaps of the Sandia and Manzano Mountains tonight producing strong east winds below canyons opening into the Middle Rio Grande Valley. Strong crosswinds will impact north-to-south oriented roads, including Tramway Boulevard and I-25, especially below Tijeras Canyon. NMZ519-261200- /O.NEW.KABQ.WI.Y.0043.180926T0300Z-180926T1300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 505 PM MDT Tue Sep 25 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM MDT WEDNESDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 9 PM this evening to 7 AM MDT Wednesday. * LOCATION...Middle Rio Grande Valley including the Albuquerque metro area, especially below Tijeras Canyon. * WINDS...East 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will increase rapidly by 9pm peaking near midnight, gradually diminishing through the early morning hours. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong crosswinds will impact north to south oriented roads, including Tramway Boulevard and I-25. Light- weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
284 WWUS75 KABQ 260838 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 238 AM MDT Wed Sep 26 2018 NMZ519-260945- /O.CAN.KABQ.WI.Y.0043.000000T0000Z-180926T1300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 238 AM MDT Wed Sep 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds speeds are below advisory levels and expected to remain so. Thus, the wind advisory has been cancelled. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:38 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 25, 2:38 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 238 PM MDT Tue Sep 25 2018 .SYNOPSIS... Showers and storms will expand in coverage tonight over eastern and southern New Mexico as a backdoor cold front brings gusty gap winds into Albuquerque and Santa Fe near midnight tonight. Temperatures plummet twenty to thirty degrees across eastern New Mexico Wednesday with shower and storm activity becoming focused over the southeast plains. A few isolated showers and storms are possible over far northwest New Mexico Wednesday afternoon. The east slopes of the Sangre de Cristo's could see areas of fog Wednesday morning. Some light snow accumulations are also possible over the highest peaks of the Sangre's Wednesday. Conditions dry out and warm back to seasonal normals Thursday and into the weekend. && .DISCUSSION... The advertised backdoor front has progressed through much of eastern NM and as made it to the east slopes of the central mtn chain and south to northern Chaves County. Gusty N/NE winds 20-30mph are currently blowing behind the front, with upslope flow firing off a few showers and storms over the Sangre's and east-central NM. Isold- sct tstm activity is also forming over the western high terrain where sfc moisture is mixing with instability from the larger trough entering from the NW. The backdoor front is still progged to arrive into the RGV and the ABQ and Santa Fe metros around sunset, with peak gap winds of 30-35mph near midnight. Shower and storm coverage will expand across central and south-central NM overnight with the main focus over the southeast plains late night where storms will be more organized into a line. The sfc backdoor front makes it into western NM Wednesday morning, with highs across the east and central NM falling 10-35F from today's levels. Shower and storm coverage Wed will be more focused over southeast. Upper air soundings across the northwest quarter of the U.S. this morning are depicting a more meridionally oriented jet max sliding into the northern Rockies today. The latest runs of the GFS and NAM12 are not as amplified with the trough progressing into NM Wed afternoon, thus have trended more toward a ECMWF and Canadian solution for storm coverage across northwest NM during that time. Nevertheless, storms across the west will be lighter and isold in nature. Some early morning fog and light snow sprinkled atop the highest peaks of the Sangre de Cristo's is possible Wednesday morning. Conditions clear out Thursday with temperatures much closer to normals. This trend continues into the weekend with the GFS and ECMWF continuing to disagree on whether or not the remnants of a tropical system in the eastern Pacific will make its way into NM late weekend to early next week. 24 && .FIRE WEATHER... A backdoor cold front will continue to slide southwest across the state overnight, bringing increased humidity and cooler temperatures to much of central and eastern New Mexico. In addition, chances for wetting rain will ramp-up overnight and focus along/south of I-40 and east of I-25. Good chances for wetting rain will persist through at least mid day Wednesday across southeast New Mexico as a shortwave trough moves southeast across the state. The shortwave may kick off a few showers or storms west of the central mountain chain late Wednesday afternoon, but these would have a fairly small wetting footprint. Vent rates will generally be poor behind the front through Wednesday. Highs on Wednesday will generally be below normal, but up to 25 degree below normal across the eastern plains. Look for a drying/warming trend to end the work-week as an upper high builds up over the Desert Southwest. Vent rates will improve Thu/Fri, but will still be a mixed-bag of poor to good. By Friday, daytime temperatures will be back above normal everywhere except the northeast plains, where another backdoor cold front will push in. The forecast for the weekend and especially early next week is of lower Forecaster confidence given continuing differences among the medium range model suite. The GFS has shown good run-to-run consistency and is advertising a significant increase in moisture as the upper high shifts east and some tropical moisture gets into the mix Mon/Tue. 11 && .AVIATION... 18Z TAF CYCLE A backdoor cold front is sliding southwest down the eastern plains and will result in a wind shift at KLVS shortly, then KROW followed by KSAF and then KABQ/KAEG later this evening. A round of convection is forecast to fire up along and west of the front this afternoon and may impact KAEG, KABQ, KSAF and KLVS. The front will result in moderate east canyon/gap winds at KSAF and especially KABQ this evening. KABQ will see gusts in the 35-40kt range and an airport weather warning will likely be required. Conditions are forecast to deteriorate overnight across the southeast and east central plains, taking KROW all the way down to LIFR by early Wednesday morning. KTCC will be on the edge of MVFR conditions, but kept TAF at VFR for now. Otherwise, VFR conditions prevail and are forecast to persist at KFMN and KGUP. 11 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 50 77 44 80 / 5 20 5 0 Dulce........................... 40 71 34 75 / 10 20 5 0 Cuba............................ 47 66 42 75 / 10 20 5 0 Gallup.......................... 46 76 36 80 / 10 20 5 0 El Morro........................ 47 71 33 76 / 20 20 5 0 Grants.......................... 48 71 37 78 / 30 30 5 0 Quemado......................... 49 71 43 77 / 20 20 5 0 Glenwood........................ 58 79 51 83 / 10 30 10 5 Chama........................... 39 64 33 70 / 10 20 5 0 Los Alamos...................... 46 63 45 74 / 30 20 5 0 Pecos........................... 44 58 43 74 / 50 20 5 0 Cerro/Questa.................... 41 62 37 72 / 30 30 5 0 Red River....................... 33 53 34 65 / 50 40 5 0 Angel Fire...................... 31 58 27 70 / 50 30 5 0 Taos............................ 42 65 34 75 / 20 20 5 0 Mora............................ 36 58 37 74 / 60 30 5 0 Espanola........................ 49 69 44 79 / 20 20 5 0 Santa Fe........................ 47 62 44 74 / 40 20 5 0 Santa Fe Airport................ 45 65 43 77 / 40 10 5 0 Albuquerque Foothills........... 52 66 50 78 / 60 20 5 0 Albuquerque Heights............. 53 70 50 80 / 50 20 5 0 Albuquerque Valley.............. 55 71 49 82 / 50 20 5 0 Albuquerque West Mesa........... 53 69 48 81 / 40 20 5 0 Los Lunas....................... 54 71 46 82 / 50 30 5 0 Rio Rancho...................... 53 69 48 81 / 40 20 5 0 Socorro......................... 56 72 51 81 / 50 40 5 0 Sandia Park/Cedar Crest......... 47 60 43 74 / 60 30 5 0 Tijeras......................... 48 63 43 76 / 60 20 5 0 Moriarty/Estancia............... 44 60 40 77 / 60 20 5 0 Clines Corners.................. 43 56 41 74 / 60 20 5 0 Gran Quivira.................... 46 61 45 75 / 60 40 5 0 Carrizozo....................... 51 66 48 76 / 40 30 10 5 Ruidoso......................... 45 54 42 71 / 50 60 10 5 Capulin......................... 39 60 39 75 / 20 10 5 0 Raton........................... 39 63 38 78 / 20 10 5 0 Springer........................ 41 64 39 80 / 20 10 5 0 Las Vegas....................... 39 57 38 76 / 40 20 5 0 Clayton......................... 45 62 45 79 / 10 5 5 0 Roy............................. 43 59 41 78 / 20 10 5 0 Conchas......................... 50 64 48 83 / 30 20 5 0 Santa Rosa...................... 48 60 48 82 / 50 20 5 0 Tucumcari....................... 49 61 48 82 / 60 30 5 0 Clovis.......................... 47 55 46 77 / 80 80 10 0 Portales........................ 48 55 47 77 / 80 80 10 0 Fort Sumner..................... 50 57 46 80 / 70 70 5 0 Roswell......................... 55 58 51 80 / 50 60 10 0 Picacho......................... 50 53 46 77 / 40 50 10 5 Elk............................. 49 52 45 75 / 30 60 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 24
Hazardous weather outlook, Sep 25, 4:46 AM MDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 446 AM MDT Tue Sep 25 2018 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 446 AM MDT Tue Sep 25 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A back door cold front will spill into the Rio Grande Valley this evening and continue through the night. The strongest winds will be around Albuquerque where east winds could reach 25 to 35 mph with gusts to 50 mph. A wind advisory may be issued with the afternoon forecast package. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.